Q. I have constant bowel pains, and alternating diarrhea and constipation. Is it IBS?

Answered by
Dr. Suneetha B S
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 03, 2013 and last reviewed on: Oct 09, 2018

Hi doctor,

I have had a lot of constant bowel pains and alternating diarrhea and constipation. Quite often, I am noticing brown sesame seed kind of thing in feces. Is it a parasitic infection? Or is there a possibility for IBS?

#

Hi,

Welcome to icliniq.com.

Your symptoms of pain and alternating constipation and diarrhea definitely point towards IBS (irritable bowel syndrome). The natural method of reducing these symptoms is by avoiding spicy food, eating your meals on time, and drinking adequate amounts of fluids to keep yourself hydrated. It is also important to make a food routine, which means you should have meals that are familiar to your body. Avoid surprising your body with new varieties of food suddenly.

There is a probiotic medicine capsule Vibact IBS (Lactobacillus plantarum) which can be taken once daily for a month. This has shown relief in some of my patients with similar complaints.

As for the complaint regarding your stools, you have to undergo a complete stool examination at a diagnostic laboratory to figure out the nature of the particles in your stools.

For further information consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Does constipation cause burning sensation in anus?

Query: Hi doctor, I have a burning sensation in anus after bowel movements for past one week. There is no blood discharge and poop was soft. I avoid eating spicy foods. The burning sensation lasts for hours.  Read Full »

Antibiotic-Associated Diarrhea (AAD)

Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article


Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a...  Read Article

Can constipation be related to high sugar levels?

Query: Hello doctor, I am a 53-year-old female. I had gestational diabetes and 11 years later my sugar levels were high so started taking Glycomet. However, the fasting sugar level in the morning is always high and PP is less than fasting. Recent HbA1c is 6.9. Do I have to continue medicine? I walk daily ...  Read Full »

Also Read


Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
What should I take to relieve Flagyl induced constipation?
Hello doctor, I am a 29-year-old female. I am trying to overcome constipation caused by the Flagyl antibiotic, and I do...  Read more»
How long should my dad continue the same dosage of medicines after a stent surgery?
Hello doctor, My father had a heart stent operation six months ago. Doctor prescribed some medicines, and still, he is u...  Read more»

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.